Docs warn of dangers from Tylenol

Discussion in 'Black Health and Wellness' started by jamesfrmphilly, Dec 27, 2005.

  1. jamesfrmphilly

    jamesfrmphilly going above and beyond PREMIUM MEMBER

    Country:
    United States
    Joined:
    Jun 18, 2004
    Messages:
    32,012
    Likes Received:
    11,483
    Gender:
    Male
    Occupation:
    retired computer geek
    Location:
    north philly ghetto
    Ratings:
    +13,745
    Docs warn of dangers of misusing pain reliever

    Accidental poisonings from the nation's most popular pain reliever seem to be rising, making acetaminophen the leading cause of acute liver failure.

    Use it correctly and acetaminophen, best known by the Tylenol brand, is one of the safest painkillers, doctors say. It's taken by some 100 million people a year, and liver damage occurs in only a small fraction of users.

    But it's avoidable damage that can kill or require a liver transplant, frustrated liver specialists say.

    The problem comes when people don't follow dosing instructions - or unwittingly take too much, not realizing acetaminophen is in hundreds of products, from the over-the-counter remedies Theraflu and Excedrin to the prescription narcotics Vicodin and Percocet.
     
  2. Dual Karnayn

    Dual Karnayn Well-Known Member MEMBER

    Joined:
    Nov 5, 2005
    Messages:
    1,221
    Likes Received:
    7
    Ratings:
    +7
    Tylenol 3 is ESPECIALLY dangerous because it has codine in it.

    This reminds me to post my warning of a popular high-blood pressure medicine.
     
Loading...